Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 69, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Dec 11, 2008, 2:43 PM EST for Camden County, Currituck County, Pasquotank County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2008, 2:43 PM EST (19:43 UTC)
- Expired
- Dec 11, 2008, 3:15 PM EST
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC
The radar
The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 11:43 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 111943
TORAKQ
NCC029-053-139-112015-
/O.NEW.KAKQ.TO.W.0069.081211T1943Z-081211T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
CENTRAL CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...
EAST CENTRAL PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 315 PM EST
* AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
WEEKSVILLE...MOVING NORTH AT 55 MPH.
* THE TORNADO WILL BE NEAR...
INDIANTOWN BY 250 PM EST...
CURRITUCK AND MOYOCK BY 300 PM EST...
KNOTTS ISLAND BY 305 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA.
LAT...LON 3621 7629 3656 7616 3655 7590 3648 7593
3647 7599 3649 7600 3651 7599 3652 7601
3650 7605 3642 7596 3621 7605 3623 7610
3627 7613 3628 7618 3619 7607 3615 7607
TIME...MOT...LOC 1942Z 202DEG 48KT 3626 7615
$$
MCNATT2 follow-up statements
000
WWUS51 KAKQ 111958
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
258 PM EST THU DEC 11 2008
NCC029-053-112015-
/O.CON.KAKQ.TO.W.0069.000000T0000Z-081211T2015Z/
CAMDEN NC-CURRITUCK NC-
258 PM EST THU DEC 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EST FOR CENTRAL
CURRITUCK AND CENTRAL CAMDEN COUNTIES...
AT 256 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SLIGO...OR NEAR
CURRITUCK...MOVING NORTH AT 55 MPH.
THE TORNADO WILL BE NEAR...
KNOTTS ISLAND BY 305 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA.
LAT...LON 3631 7618 3633 7619 3656 7616 3655 7590
3648 7593 3647 7598 3649 7600 3651 7599
3652 7601 3650 7605 3645 7601 3642 7596
3627 7606
TIME...MOT...LOC 1958Z 202DEG 48KT 3646 7605
$$
JRL000
WWUS51 KAKQ 112006
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EST THU DEC 11 2008
NCC029-053-112016-
/O.EXP.KAKQ.TO.W.0069.000000T0000Z-081211T2015Z/
CAMDEN NC-CURRITUCK NC-
306 PM EST THU DEC 11 2008
...THE TORNADO WARNING FOR CENTRAL CURRITUCK AND CENTRAL CAMDEN
COUNTIES WILL EXPIRE AT 315 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA.
LAT...LON 3631 7618 3633 7619 3656 7616 3655 7590
3648 7593 3647 7598 3649 7600 3651 7599
3652 7601 3650 7605 3645 7601 3642 7596
3627 7606
TIME...MOT...LOC 2006Z 202DEG 48KT 3656 7600
$$
MCNATTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Dec 11, 1:50 PM EST, 53 minutes earlier.
Area forecast discussion, Dec 11, 1:50 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
150 PM EST THU DEC 11 2008
.SYNOPSIS...
A COLD FRONT WILL REMAIN STATIONARY ACROSS SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA THIS AFTERNOON. A SERIES OF LOW PRESSURE
SYSTEMS WILL MOVE NORTHEAST ALONG THIS BOUNDARY THIS AFTERNOON AND
EVENING. THE ENTIRE WEATHER SYSTEM WILL MOVE NORTHEAST OF THE AREA
FRIDAY WITH HIGH PRESSURE BUILDING INTO THE REGION FOR THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RDR INDICATING LGT TO MDT RAIN MOVNG NE ACRS MOST OF THE AREA LATE
THIS MORNG. LO PRES WAS LOCATED NR THE GA/AL LINE...WITH A LINE OF
SHRAS AND TSRA EXTENDING THRU GA INTO FL...AND RAIN WITH EMBEDDED
TSAS EXTENDNG ENE THRU THE CAROLINAS AND INTO VA/MD. THE LO WILL
MOVE NE ALNG THE FRNT AND INTO NC BY LATE THIS AFTN. RAIN...HEAVY
AT TIMES...WILL CONTINUE ACRS MUCH OF CNTRL AND ERN VA AND LWR MD
THIS AFTN...WITH SHRAS AND SCTD TSRAS EXPECTED ACRS SE VA AND NE
NC. TEMPS WILL RANGE FM THE LWR TO MID 40S ACRS NW CNTIES...TO THE
UPR 60S EXTRM SE CNTIES.
STILL LUKING AT A POSSIBILITY OF 2 TO 4 INCHES ACRS THE REGION
BEFORE IT ENDS LATER TNGT. SPC ALSO CONTS SLIGHT RISK FOR SE VA
AND NE NC INTO THIS EVENG. CLD CVR WILL SUPPRESS DIABATIC SFC
HEATING AND LESSEN MIDLVL LAPSE RATES AND THUS BE A LIMITING
FACTOR FOR DESTABILIZATION. HOWEVER...A VERY STRONG SECONDARY LLVL
JET OF 50-60 KT JUST ABV THE SFC DEVLOPS AND APPROACHES THE AREA
LATER THIS AFTN/EVENING. THIS COMBINED WITH STRONG MOMENTUM ALOFT
MAY BE ENUF TO ALLOW ANY SCT TSTMS TO PRODUCE DAMAGING WINDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
RAIN/RAIN SHWRS CONTINUE THRU THIS EVENING...AND THEN CHCS BEGIN
TO WANE BY FRIDAY MORNING AS SYS CONTS ITS NE TRACK INTO NEW
ENGLD. THERE IS A STILL A CHC THAT BY FRIDAY MORNING PRECIP MAY
BEGIN MIXING INTO A SNOW/SLEET WINTRY MIX OVR OUR NW COUNTIES SUCH
AS LOUSIA/HANOVER/FLUVANNA AND VCTY. (THICKNESSES SEEM IN LINE
WITH THIS POTENTIAL BUT BELIEVE SFC TEMPS WILL BE THE ULTIMATE
DECIDER.) IN ANY CASE, HV CONT MENTION OF -SHSN/SHRA.
HI PRES WILL BLD IN FM THE W FRI AFTN...WITH PRTLY TO MSTLY SNY SKY
AND MAX TEMPS RANGING FM THE LWR 40S TO LWR 50S. THE HI WILL BLD
INTO AND OVR THE REGION FOR FRI NGT AND SAT. MSTLY SNY SAT WITH MAXES
RANGING THRU THE 40S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRES SHIFTS OFF THE COAST SAT NIGHT THRU SUN AND THE AIRMASS
BEGINS TO MODIFY. LOWS SAT NIGHT UP A COUPLE OF DEGREES FROM THE
PREV NIGHT...MID 20S PIEDMONT TO MID 30S SE VA/NE NC...WITH HIGHS
SUN WARMING INTO THE UPR 40S PIEDMONT TO MID 50S SE VA/NE NC.
CONTINUED WARMING ON MON AS WINDS TURN MORE TO THE S WITH THE HIGH
MOVING FARTHER TO THE NE...HIGHS IN THE UPR 50S TO LWR 60S. NEXT
FRONTAL SYSTEM APPROACHES FROM THE NW MON NIGHT...MOVING THRU TUE
THEN STALLING OUT NEAR THE VA/NC BORDER THRU WED. WILL CARRY ONLY A
SLIGHT CHANCE OF -RA DURING FROPA BEING DAY 6-7. HIGH TEMPS WILL
REMAIN IN THE MID 50S TO LWR/MID 60S ACROSS THE FA. LOWS MID 30S TO
MID 40S SUN NIGHT THRU TUE NIGHT.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT EXTENDS FROM THE SOUTHERN PORTION OF THE DELMARVA
PENINSULA TO NEAR SOUTH HILL VA. THIS FRONT IS EXPECTED TO STALL
THIS AFTERNOON BEFORE MOVING BACK NORTH THIS EVENING AS LOW
PRESSURE OVER NORTHERN GEORGIA MOVES THROUGH CENTRAL VIRGINIA. AS
THE LOW PULLS TO THE NORTHEAST OVERNIGHT...THE FRONT WILL QUICKLY
MOVE SE OF THE TAF SITES BY LATE FRI MORNING.
WIDESPREAD IFR WITH OCNL LIFR CONDITIONS COVER MUCH OF THE CWA
WITH SOME VFR/MVFR OVER SE PORTIONS. AREAS OF RAIN AND SCT
THUNDERSTORMS ARE MAINLY OCCURRING OVER INLAND SECTIONS.
THUNDERSTORMS OVER EASTERN NC WILL IMPACT NE NC AND SE VA AND
LATER THE DELMARVA LATE TODAY AND EARLY TONIGHT. SOME OF THESE TS MAY
PRODUCE DAMAGING WINDS AND ISOL TORNADOES...MAINLY IN NE NC WHERE
A TORNADO WATCH IS IN EFFECT.
AVIATION CONDITIONS ARE EXPECTED TO REMAIN GENERALLY LOW THROUGH
THE OVERNIGHT HOURS. CONDITIONS WILL IMPROVE TO VFR/MVFR DURING
THE DAY FRI AS WINDS SHIFT TO THE NW.
VFR AND DRY CONDITIONS ARE EXPECTED LATE FRI THROUGH MON AS HIGH
PRESSURE DOMINATES. AS THE HIGH MOVES OFFSHORE...SOME SHOWERS ARE
POSSIBLE MON NIGHT THROUGH WED AS A COLD FRONT MOVES INTO THE
AREA.
&&
.MARINE...
TRICKY FORECAST TDY WITH STALLED FRONTAL BOUNDARY EXTENDING OVER
PORTIONS OF THE REGION. SOUTHERLY WINDS WILL CONTINUE SOUTH OF THIS
BOUNDARY WHILE NORTHERLY WINDS WILL DVLP NORTH OF IT. SHRA/TSRA WILL
CONTINUE TO DVLP AT TIMES (MOD/HVY) OVER THE AREA (POSSIBLY SOME
TSRA WITH GUSTS TO NEAR 40 KTS AT TIMES).
AS FAR AS HEADLINES HAVE SCA OVER ALL WATERS INTO TONIGHT. AS STALLED
BOUNDARY PUSHES BACK TO THE NORTH THIS EVENING...WINDS WILL INCREASE
OVER THE BAY. ALONG THE COASTAL WATERS LOOK FOR SEAS OF 5 TO 8 FT
(POSSIBLY HIGHER 15-20 NM OUT). WIND DIRECTION AND SPEED ALSO
PROBLEMATIC WITH STALLED FRONTAL BOUNDARY TODAY AND A LOW PRESSURE
SYSTEM WILL RIDE NORTHEAST ALONG IT LATER TODAY INTO TONIGHT. H92
WINDS OF 60-65 KTS WILL DVLP OVER THE AREA AS THE LOW PASSES NEAR THE
AREA. ANTICIPATE SOME OF THIS WIND TO MIX DOWN TO THE SFC BUT
STILL UNCERTAIN AS TO HOW FAR NORTH ALONG THE COASTAL WATERS WIND
GUSTS OF GALES WILL BE POSSIBLE. FOR NOW HAVE ADDED CAPE CHARLES
LIGHT AND SOUTHWARD TO MATCH UP WITH MHX INTO GALE HEADLINE FROM
21Z TDY-08Z FRI. WINDS SHIFT TO THE NW TWRDS FRI AND SCA MAY BE
EXTENDED OR ADDED BY LATER SHIFTS WITH LOW LVL SURGE BEFORE
GRADIENT RELAXES.
&&
.HYDROLOGY...
THE POSSIBILITY FOR HEAVY RAIN OVER THE NEXT 24 HOURS WILL RAISE
THE POTENTIAL FOR FLOODING...ESPECIALLY ACROSS THE NORTHERN TWO-
THIRDS OF THE HSA INCLUDING THE RICHMOND METRO AREA...MARYLAND
EASTERN SHORE...VIRGINIA DELMARVA AND SOUTH CENTRAL VIRGINIA.
RAINFALL RATES OF BETWEEN 2 TO 3 INCHES AN HOUR COULD CAUSE RAPID
RISES TO FLOOD LOW LYING AND FLOOD PRONE AREAS AS WELL AS ALONG
SMALL CREEKS/STREAMS. 24 HOUR RAINFALL TOTALS OF 3 TO 4 INCHES
COULD ALSO CAUSE SHARP RISES ALONG THE AREA RIVERS BY THIS AFTN/EVENING
INTO FRIDAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ021>025.
NC...NONE.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ048-049-060>094-
099-100.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ630>633-650-
652-654.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ656-
658.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 3 AM EST FRIDAY FOR
ANZ656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...SMF
LONG TERM...JRL
AVIATION...LSA
MARINE...CCW/LSA
HYDROLOGY...Hazardous weather outlook, Dec 11, 11:49 AM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1149 AM EST THU DEC 11 2008 MDZ021>025-VAZ048-049-060>094-099-100-121700- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 1149 AM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. VAZ095>098-121700- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 1149 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY. RAIN MAY BE HEAVY AT TIMES...AND CAUSE PONDING ON ROADWAYS AND LOW-LYING AREAS. GUSTY WINDS MAY ALSO ACCOMPANY THE STRONGER SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>017-030>032-121700- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS- 1149 AM EST THU DEC 11 2008 ...TORNADO WATCH 953 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630>632-650-652-654-121700- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 1149 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ656-121700- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- 1149 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WARNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ658-121700- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 1149 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...TORNADO WATCH 953 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ633-121700- CURRITUCK SOUND- 1149 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...TORNADO WATCH 953 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ102-121700- OUTER BANKS CURRITUCK- 1149 AM EST THU DEC 11 2008 ...TORNADO WATCH 953 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MCNATT
In the hours before
Special weather statement, Dec 11, 2:24 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EST THU DEC 11 2008 NCZ015>017-031-032-112030- CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 224 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM MOVING FROM THE ALBEMARLE SOUND INTO NORTHEAST NORTH CAROLINA... AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WEEKSVILLE...MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BOB WHITE FORK AT 230 PM EST...WEEKSVILLE AT 235 PM EST...WHITEHALL SHORES AT 240 PM EST...BELCROSS AT 245 PM EST...SHAWBORO AT 250 PM EST...SLIGO AT 255 PM EST. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MCNATT
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.